MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO® 3 SYSTEM EXTERNAL REFERENCE PATCHES; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO® 3 SYSTEM EXTERNAL REFERENCE PATCHES; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number CREFP6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Cardiac Arrest (1762)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a carto® 3 system external reference patches and the patient suffered cardiac arrest and possible anaphylactic reaction.While beginning to intubate the patient the anesthesia doctor pushed vancomycin and the patient coded.The bwi representative stated that there were still visible p waves and qrs on the ecg but no carotid pulse.Chest compressions were performed as well as 7 cardioversions.A lift team was brought in on standby and the pharmacy came to push meds.The patient stabilized and the pulse returned, the case then proceeded without further incident.The patches were the only biosense webster product involved at the time of the incident.The doctor inquired if the carto patches could cause anaphylactic shock.The bwi representative requested information about the adhesive material on the patches and was directed to medical affairs.The patches were discarded and are not available for return.Conservatively this event will be an adverse event for cardiac arrest, anaphylactic reaction.It is most likely that the vancomycin and /or the anesthesia medications that were given for intubation were the cause but because of the doctor¿s concern if the carto patches could cause anaphylactic shock.Should more information become available, it will be reviewed and processed accordingly.
 
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 20-oct-2022, additional information was received indicating the bwi representative is not aware of any additional testing that has taken place to determine what the patient may have been allergic to that would have caused this event.The adverse event was discovered prior to the use of other biosense webster products.Only the patches had been placed on the patient¿s back and chest.The physician believes the adverse event was a result of an allergic reaction to vancomycin.Intervention was provided in the form of chest compressions and a multitude of drugs.To the bwi representative¿s knowledge, the patient has fully recovered.The patient was kept for at least one additional night, but the physician did not reveal more information beyond this.The bwi representative does not know of any other relevant tests that have been conducted.Due to the receipt of additional information, the carto® 3 system external reference patches will now be considered to be a concomitant product in this event since it was reported that " the physician believes the adverse event was a result of an allergic reaction to vancomycin.¿ as such, this event will no longer be considered to be mdr reportable.As such, field h6.Medical device problem code has been updated from the a01 to adverse event without identified device or use problem (a24).The patient gender, male, was received.The physician's name and contact details were also received.Manufacturer's ref.# (b)(4) correction: on 17-nov-2022, it was noticed the h6.Health effect - clinical code of ¿anaphylactic shock (e040201)¿ was inadvertently omitted from 3500a initial medwatch report.As such, it has now been added.

Brand Name
CARTO® 3 SYSTEM EXTERNAL REFERENCE PATCHES
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15636615
Report Number2029046-2022-02574
Device Sequence Number6377236
Product Code DQK
UDI-Device Identifier20846835000129
UDI-Public20846835000129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCREFP6
Device Catalogue NumberCREFP6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale